• question-icon

    What causes loss of strength in the legs?

default
Posted on Mon, 17 Jul 2017 in General Health
Question: I am 77, having a problem walking, I have begin to shuffle and loose strength in my legs. Early morning it isn't bad but by late afternoon I find myself having to tell my legs to move.
doctor
Answered by Dr. Muhammad Sareer Khalil 28 minutes later
Brief Answer:
Need more information

Detailed Answer:
Hello and welcome

I appreciate your concern

Kindly answer the following to comment further and advise accordingly

For how long have you been experiencing this weakness
Do you have diabetes or hypertension
What medication if any are you using currently

Let me know if you have any query

Wishing you best of health

Thanks
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 2 hours later
This condition started about 12 months ago. Seems to be slowly getting worse.
I do have hypertension and on a medication. Bystolic - 5 grams or 5 mg.
doctor
Answered by Dr. Muhammad Sareer Khalil 7 hours later
Brief Answer:
Explained

Detailed Answer:
Hello again.

Peripheral Arterial disease is the likely cause and should be looked for as part of the workup of these symptoms.

ABI (Ankle Brachial Index) measurement would provide evidence of atherosclerosis. With an ABI of less than 0.4 , pain may occur at rest. Arterial and venous Doppler ultrasound should be advised to look for possible stenosis or occlusion of the vessels.

Based on the results of these investigations treatment can be tailored accordingly.

Wishing you best of health

Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Bystolic

doctor1 MD

i am 54 years old. recently diagnosed with gastroparesis. i take vyvanse 30 mg qd. can it cause gastroparesis? weaned off nortriptyline 25 mg q hs...

doctor1 MD

I have been having headaches with stabbing pains in my temple. My Doctor was on vacation so I seen another Doctor in the same practice. He said my...

doctor1 MD

have hypertension, bystolic, diabetic insulin pump, had tia in dec 09 on plavix, bp has been good since jan. feeling shaky last couple of days,...

doctor1 MD

I am 37 years old with active sex life with my wife. But in the last couple of months the volume of ejaculation has decreased significantly and...

doctor1 MD

I am taking Amlodipine 5 MG, Clonidine 0.1 MG, Lisinop/HCTZ 20-25 M, and Bystolic 10 MG. I have ran out of my Bystolic and will get them tomorrow....

doctor1 MD

Hi Dr. XXXXXXX yes this is a followup. I started weaning from the bystolic 2.5mg on Nov 20. 12.5 for 4 days, then 6.25 for 4 days, then 3.125 for 3...

doctor1 MD

I’m Taking levothyroxine 0.025 ,losartan/ HCTZ 25mg and bystolic 10mg when is it best to take this in am or pm?

Get personalised answers from verified doctor in minutes across 80+ specialties

195 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Muhammad Sareer Khalil
  • Q - What causes weight gain inspite of being on Effexor for depression?

  • Q - What does twinging sensation in and around stomach indicate?

  • Q - Suggest treatment for pressure under lower left rib cage

  • Q - Suggest treatment for scleroderma

  • Q - Is Stematil safe with Sertraline?

  • Q - What causes low MPV?

  • Q - Does drinking excess water lead to reduced kidney function?

  • Q - Does Claritin Redi medication cause lymphadenopathy?

  • Q - Can hepatitis-C be contracted through a cut wound in the hand?

  • Q - What causes numbness in legs and face after taking steroid injections in...

backtotop2